Flash Flood, Warren
- When
- July 22, 11:00 PM EST to July 23, 12:30 AM EST
- Where
- Warren County, 1 mi N of Williamsport
- Property damage
- $2,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 40.347, -87.353 (the zone’s center; the record gives no point)
S. 41 near Attica.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
High water was reported on state 28 near Williamsport and U.S. 41 near Attica. Doppler radar estimated between 4 and 5 inches of rain fell in less than 3 hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 22, 2:30 PM EST, 8 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 PM EST MON JUL 22 2002 MODELS IN GOOD AGREEMENT ON THE OVERALL WX PTN FOR THE NEXT FEW DAYS. UPPR LVL RDG WL GET SUPPRESSED SWWD WITH TIME AS SHORT WV ENERGY DIGS ACRS THE GRTLKS...RESULTING IN NWLY UPPR FLOW BY MID WEEK. INCOMING FNT LOOKS TO REACH THE NW ZONES THIS EVEN...AND SHOULD REACH THE SRN CWA BORDER TUES AFT. FCST FOCUS CENTERS ON POPS WITH FNT. IN THE NR TERM...A FEW AMS TYPE TSTMS HAVE DVLPD OVR PARTS OF THE SERN CWA...WHILE MORE ORGANIZED CONVECTION IS STARTING TO DVLP INVOF CDFNT. THESE SHOULD SAG INTO THE NW CWA OVR THE NEXT FEW HRS. OTHER AMS TYPE STORMS MAY DVLP ELSEWHERE...BUT THESE SHOULD FADE OUT NR SUNSET. WITH PWAT VALUES NR 2 INCHES...HVY RAINFALL AMOUTNS PSBL. WK MID LVL LAPSE RATES COMBINED WITH A LACK OF SIG LO LVL JET SUGGESTS TSTMS MAY TEND TO WEAKEN QUITE A BIT IN THE EARLY MORN HRS OF TUES AS THEY SAG THRU THE AREA. WL GO WITH HI POPS OVR THE NWRN ZONES TAPERING TO CHC POPS IN THE SE. IN THE LTR PDS...FNT LINGERS OVR THE SRN ZONES THRU THE AFT...BUT THINK THE BEST INSTABILITY WL BE SWEPT S OF THE AREA BY OUTFLOWS FM TONIGHT/S ACTVTY. WL KEEP SOME POPS IN THE SRN ZONES THRU EARLY AFT ON TUES. IMPROVING CONDS TUES NIGHT/WED AS A MORE STABLE NELY LO LVL FLOW DVLPS. BASED ON LO LVL THICKNESSES...NGM MOS NUMBERS LOOK PRETTY GOOD OVERALL...EXCEPT FOR TUES NIGHT WHERE EXPECTED DEWPTS SUGGEST RAISING THE GUIDANCE A FEW DEGS. .IND...NONE. JAS
INZ021-028>031-035-036-038-043-230130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 812 PM EST MON JUL 22 2002 ...SEVERE THUNDERSTORM WATCH HAS EXPIRED... SHOWERS AND A FEW THUNDERSTORMS WILL BE LIKELY TONIGHT...BUT THE THREAT FOR SEVERE WEATHER HAS ENDED. A FEW THUNDERSTORMS MAY STILL PRODUCE HEAVY RAIN.
The national radar mosaic for the moment the first event began.
2 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304103, 5304104.